Seizures during hyperbaric oxygen therapy: Diabetic foot patient with chronic osteomyelitis
Department of Infectious Diseases and Clinical Microbiology, Çanakkale Onsekiz Mart University Health Practice and Research Hospital, Çanakkale, Türkiye
Keywords: Ciprofloxacin, diabetic foot infection, hyperbaric oxygen administration, seizures.
Hyperbaric oxygen (HBO2) therapy is regarded as a safe treatment, particularly in outpatients with anaerobic infections, vasculitis, and gangrenous lesions, such as the diabetic foot. However, there is clinical evidence in the literature that seizures occur during HBO2 treatment due to oxygen toxicity in the central nervous system. This unique reaction may occur in individuals with no history of epilepsy or brain injury. In this case report, we aimed to present a 47-year-old male diabetic foot patient with chronic osteomyelitis who was cured by hyperbaric oxygen therapy but had a generalized tonic-clonic seizure in the seventh session and had no history of epilepsy or brain damage.
Cite this article as: Alıravcı ID, Vurucu S. Seizures during hyperbaric oxygen therapy: Diabetic Foot Patient with Chronic Osteomyelitis. D J Med Sci 2022;8(2):74-76.
A written informed consent was obtained from the patient.
Data Sharing Statement:
The data that support the findings of this study are available from the corresponding author upon reasonable request.
Study conception and design, analysis and interpretation of results, draft manuscript preparation: I.D.A.; Data collection: S.V.; All authors reviewed the results and approved the final version of the manuscript.
The authors declared no conflicts of interest with respect to the authorship and/ or publication of this article.
The authors received no financial support for the research and/or authorship of this article.